Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 86, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 23, 1997, 5:27 PM EDT for Alachua County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 1997, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 23, 1997, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 110 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224 WUUS1 KJAX 232130 RRA SVRJAX FLC001-232215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT MON JUN 23 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...ALACHUA COUNTY AT 527 PM NATIONAL WEATHER SERVICE RADAR INDIACTED A CLUSTER OF SEVERE THUNDERSTORMS TO THE NORTH OF GAINESVILLE MOVINT WEST AT 5 TO 10 MPH. THIS STORM WILL BE MOVING THROUGH THE CITY OF ALACHUA BY 545 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. PETERSON/LIGHT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 2:00 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT MON JUN 23 1997 INVERTED SFC TROF IS CRNTLY IS S OF AQQ AND DRFTG WWD. 03 UTC MESO-ETA RUN INDCD A LLVL CIRC CNTR DRFTG W OUT OF APALACHEE BAY AND IT LOOKS LIKE IT NAILED THE LOW. CNVCTN IS FIRING UP AS HIGHLIGHTED IN THIS AMS AFD. CNVCTN SHUD HANG IN PAST THE EVENING HOURS. WUD SUGG CONTG TSTMS THROUGH MIDNIGHT IN ZFPS (OR WORDING TO THAT EFFECT). OTHRWS...NO GREAT CHANGES IN SYNPTC PATN FORESEEN NEXT 48 HRS. CNVCTN SHUD FIRE IN THE FAVORED LCNS. PRELIM SSI BB 74/86 74/86 05342 JAX TB 71/91 71/92 05353 GNV TB 68/91 71/92 05452 SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.